| Catalog Number |
DLX100254 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/30/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Procode: krd/hcg (b)(4).Concomitant medical products due to character limitation: terumo sheath introducer, chikai (asahi intecc) guidewire, 6f fubuki (asahi intecc) guiding catheter, sl-10 (stryker) microcatheter, enpower control cable, enpower dcb2 detachment control box.The product is available for evaluation and testing; however, it has not been received to date (which is indicated as "other").Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by a healthcare professional, during a transvenous coil embolization of a carotid-cavernous fistula, the 2.5mm x 4cm deltaxsft10 (dlx100254/s13589) thermo-mechanical coil was delivered to the target lesion and the ¿detach¿ button was pressed, but the coil failed to detach even though the green ¿system ready¿ light was illuminated.The coil was replaced with a 2.5mm g3 coil and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.A terumo sheath introducer, a chikai (asahi intecc) guidewire, a 6f fubuki (asahi intecc) guiding catheter, a sl-10 (stryker) microcatheter, an enpower control cable, and an enpower dcb2 detachment control box were also used for the case.The product will be returned for evaluation.No further information was provided.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information received indicated that the coil was successfully removed from the patient without need for additional intervention.The embolic coil did not appear damaged when removed.The product was prepped and used according to the instructions for use (ifu).There was no report of procedural delay.No further information could be obtained.A review of manufacturing documentation associated with lot s13589 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related the complaint.All product rejected during manufacturing was identified as scrap and properly accounted for.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint #: (b)(4).[complaint conclusion]: as reported by a healthcare professional, during a transvenous coil embolization of a carotid-cavernous fistula, the 2.5mm x 4cm deltaxsft10 (dlx100254/s13589) thermo-mechanical coil was delivered to the target lesion and the ¿detach¿ button was pressed, but the coil failed to detach even though the green ¿system ready¿ light was illuminated.The coil was removed from the patient successfully without need for additional intervention.The coil was replaced with a 2.5mm g3 coil and the procedure was completed successfully without further incident.There was no report of procedural delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.The product was prepped and used as per the ifu.No visible product damage was noted prior to the event.The embolic coil did not appear damaged when removed.No unintended detachment was observed in the vessel or in the microcatheter.A terumo sheath introducer, a chikai (asahi intecc) guidewire, a 6f fubuki (asahi intecc) guiding catheter, a sl-10 (stryker) microcatheter, an enpower control cable, and an enpower dcb2 detachment control box were also used for the case.No further information could be obtained.The 2.5mm x 4cm deltaxsft10 was returned for evaluation.The device was returned with the embolic coil advanced from the introducer sheath and tangled with the device positioning unit (dpu) core wire.The device was unzipped further than recommended as indicated by the proximal end of the green introducer positioned inside the resheathing tool.Kinks were observed on the device positioning unit (dpu) core wire approximately 68 cm and 98 cm from the proximal end of the device.The device was then inspected under a microscope.The embolic coil distal ball tip was present and intact.No damage was visualized throughout the length of the embolic coil.The distal outer sheath had been softened, indicating that the resistance heating coil had been heated and the detachment process had been initiated, though the embolic coil remained attached.The proximal end of the embolic coil was seen connected to the detachment fiber.The v-notch of the resheathing tool was seen undamaged.The resistance of the device was measured with lab multimeter and found within specification.The device was then connected to lab enpower detachment control box c46055 and enpower control cable c10702.The power was turned on and the system ready light steadily illuminated.The device¿s articulating joint area was submerged in a heated enzyme solution and the detachment button was pressed.The embolic coil was successfully detached from the dpu.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related the complaint.All product rejected during manufacturing was identified as scrap and properly accounted for.The customer report that the coil failed to detach was confirmed.The device was returned with the embolic coil attached to the dpu.The detachment process had been initiated, as indicated by the softened distal outer sheath, and the embolic coil was attached to the dpu by the detachment fiber adhering to its socket ring.The detachment fiber, when melting, can interact with other structures like the coil ring or the blue suture (pga) fiber, creating hooking.The resistance of the device was measured in the lab to be within specification.The detachment control box and control cable used in the procedure were not returned for product investigation.The device was able to be successfully detached in the product analysis lab with lab-supplied detachment control box and control cable.100% of devices are inspected in-process to verify that the detachment fiber is positioned correctly and aligned with the solder joint.Also, 100% of devices are inspected in-process to have correct resistance, and 100% of dpu assemblies are inspected in process for kinks and damage.Thus, it is unlikely that the device left the manufacturing facility with the observed damage.Failure to detach is a known potential product issue associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting should it be encountered during use.Per the ifu: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.¿ neither the product analysis nor the device history review suggests that the failure to detach could be related to the manufacturing process of the unit.The root cause of the event could not be conclusively determined; however, it appears that the detachment fiber that had adhered to the socket ring of the embolic coil contributed to the customer¿s report of failure to detach.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report that the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.